Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 19, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 16, 2016, 6:22 AM CDT for Aransas County, Refugio County, San Patricio County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2016, 6:22 AM CDT (11:22 UTC)
- Expired
- May 16, 2016, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 29 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:00 AM CDT | HEAVY RAIN 11.94 | Bayside, TX | 36 HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
560
WGUS54 KCRP 161122
FFWCRP
TXC007-391-409-161415-
/O.NEW.KCRP.FF.W.0019.160516T1122Z-160516T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
622 AM CDT MON MAY 16 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN ARANSAS COUNTY IN SOUTHERN TEXAS...
EASTERN SAN PATRICIO COUNTY IN SOUTHERN TEXAS...
SOUTH CENTRAL REFUGIO COUNTY IN SOUTHERN TEXAS...
* UNTIL 915 AM CDT
* AT 620 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED HEAVY RAIN
ACROSS THE WARNED AREA. FOUR TO SIX INCHES OF RAIN HAVE
FALLENSINCE MIDNIGHT. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORPUS CHRISTI...PORTLAND...ROCKPORT...TAFT...INGLESIDE...ARANSAS PASS...
GREGORY...INGLESIDE ON THE BAY...BAYSIDE...PALM HARBOR...COPANO
VILLAGE...INGLESIDE--ARANSAS PASS...KEY ALLEGRO...BONNIE VIEW...CORPUS
CHRISTI NORTH BEACH AND FULTON.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 2780 9739 2781 9739 2781 9742 2782 9745
2820 9731 2809 9697 2792 9706 2785 9708
2784 9710 2782 9710 2777 9718
$$
HEAVENERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 4:59 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 16, 4:59 AM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
459 AM CDT MON MAY 16 2016
.SHORT TERM (TODAY THROUGH TUESDAY)...Significant heavy rainfall
continues early this morning along portions of the Coastal Bend.
Abundant tropical moisture along with a slow moving upper lvl
shortwave trough and surface coastal trough have converged to
produce multiple rounds of showers and storms training across this
region. PWAT values remain near 2 standard deviations above
normal. The tremendous amount of heavy rainfall that occurred
yesterday and overnight has produced flash flooding across many
locations, and the threat for additional flooding continues
through this morning. Main focus of heaviest rainfall is very
slowly shifting east and offshore this morning as upper shortwave
gradually moves further east. As upper trough moves further east
PoPs will decrease west to east today. Dry conditions will develop
overnight tonight with lower PWAT values. However, upper lvl low
will dig into the southwest CONUS on Tuesday. PWAT values will
increase during the day Tuesday and disturbances coming off upper
low will lead to isolated to scattered showers and thunderstorms
during the day on Tuesday.
Onshore flow across the Gulf waters will increase late this
morning and a Small Craft Advisory has been issued for the late
morning and early afternoon. Temperatures will be warmer today and
Tuesday, though timing of rain ending today could throw max
values off. Lower temperatures will remain over the coast and
Victoria Crossroads where rain will persist the longest.
&&
.Long Term (Tuesday night through Monday)...
We weighed the long term period heavily on our SuperBlend of
guidance. That being said, increasing upper forcing associated
with an upper disturbance moving slowly across the SW CONUS
Wednesday/Thursday should combine with copious moisture and a
frontal boundary approaching the CWA/MSA from the north (in
response to an upper disturbance to move acrs the Northern
Plains/Midwest) to generate at least scattered convection
Wednesday/Thursday. SPC has our area in a marginal risk for severe
thunderstorms on Wednesday. Afterward, the ECMWF predicts the
foregoing upper system to move east while another upper
disturbance digs into the WRN CONUS resulting in an upper ridge
over the CWA/MSA Saturday/Sunday. Thus, only anticipate isolated
convection as a compromise between lingering moisture and upper
ridging.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 90 75 87 74 / 20 20 40 40 50
Victoria 72 87 71 86 71 / 20 30 40 50 50
Laredo 74 96 73 91 72 / 10 20 50 50 60
Alice 73 92 74 88 72 / 10 20 40 40 50
Rockport 77 87 76 84 75 / 20 20 30 40 50
Cotulla 72 93 71 86 70 / 10 30 60 50 60
Kingsville 74 92 75 88 73 / 10 20 40 40 50
Navy Corpus 77 86 77 83 75 / 20 20 30 30 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 11 AM CDT this morning For the following
zones: Aransas...Calhoun...Kleberg...Nueces...Refugio...San
Patricio...Victoria.
GM...Small Craft Advisory from 10 AM this morning to 4 PM CDT this
afternoon For the following zones: Coastal waters from
Baffin Bay to Port Aransas out 20 NM...Coastal waters from
Port Aransas to Matagorda Ship Channel out 20 NM...Waters
from Baffin Bay to Port Aransas from 20 to 60 NM...Waters
from Port Aransas to Matagorda Ship Channel from 20 to 60
NM.
&&
LK/84...SHORT TERM
GH/77/WC/87...LONG TERMHazardous weather outlook, May 16, 5:54 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 554 AM CDT MON MAY 16 2016 TXZ229>234-239>247-171100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 554 AM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 11 AM CDT ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING...DECREASING IN COVERAGE LATE THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS CHANCES CONTINUE TUESDAY THROUGH THE REMAINDER OF THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH TEXAS IN A SLIGHT AND ENHANCED RISK ON TUESDAY AND A MARGINAL RISK FOR SEVERE STORMS ON WEDNESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-171100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 554 AM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 AM CDT THROUGH 4 PM CDT THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 16, 1:46 AM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 AM CDT MON MAY 16 2016
TXZ243-160745-
NUECES-
146 AM CDT MON MAY 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES COUNTY...
AT 146 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WALDRON FIELD...
OR 12 MILES SOUTHEAST OF CORPUS CHRISTI...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...MUSTANG ISLAND STATE PARK...PADRE ISLES COUNTRY CLUB...
FLOUR BLUFF...PADRE BALLI PARK...WALDRON FIELD AND CC NAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2764 9737 2779 9716 2766 9707 2760 9712
2755 9723 2756 9723 2758 9725 2757 9726
2756 9725 2755 9727 2754 9727 2753 9729
TIME...MOT...LOC 0646Z 237DEG 10KT 2761 9728
HEAVENERLocal storm report, May 16, 2:45 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 AM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM FLASH FLOOD 1 ESE CORPUS CHRISTI 27.74N 97.41W
05/16/2016 NUECES TX BROADCAST MEDIA
WATER OVER THE ROOFS OF CARS ON KOSTROYZ.
0227 AM FLASH FLOOD CORPUS CHRISTI 27.75N 97.42W
05/16/2016 NUECES TX EMERGENCY MNGR
NUMEROUS WATER RESCUES ACTIVELY TAKING PLACE ACROSS THE
CITY. NUMEROUS ROADS ARE IMPASSABLE AT THIS TIME.
&&
HEAVENERLocal storm report, May 16, 3:06 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
306 AM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM FLASH FLOOD ARANSAS PASS 27.90N 97.15W
05/16/2016 SAN PATRICIO TX EMERGENCY MNGR
PARTS OF FM 1069 NEAR ARANSAS PASS ARE UNDER WATER.
&&
HEAVENERLocal storm report, May 16, 3:40 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
340 AM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM FLASH FLOOD ROCKPORT 28.04N 97.05W
05/16/2016 ARANSAS TX LAW ENFORCEMENT
SEVERAL ROADS IN SOUTH ROCKPORT ARE UNDER WATER.
0327 AM FLASH FLOOD INGLESIDE 27.88N 97.21W
05/16/2016 SAN PATRICIO TX EMERGENCY MNGR
INGLESIDE FIRE DEPT IS RESCUING RESIDENTS FROM THEIR
HOMES ON 4TH STREET. WATER IS INTO THEIR HOMES.
&&
HEAVENERThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:06 PM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more | 14 hr |
| May 15, 9:17 PM CDT | Small Craft Advisory | CRP | 18 hr | |
| May 15, 10:34 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 56 min |
| May 15, 10:37 PM CDT | Areal Flood Advisory | CRP | Kleberg | 53 min |
| May 15, 10:38 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 67 min |
| May 15, 11:30 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 15, 11:44 PM CDT | River Flood Warning | CRP | Nueces | 34 hr |
| May 15, 11:55 PM CDT | Special Weather Statement | CRP | Nueces | 50 min |
| May 16, 12:42 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 1:19 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 1:35 AM CDT | Special Marine Warning | CRP | 85 min | |
| May 16, 1:46 AM CDT | Special Weather Statement | CRP | Nueces | 59 min |
| May 16, 2:14 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 16, 3:15 AM CDT | Special Marine Warning | CRP | 90 min | |
| May 16, 3:26 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| May 16, 3:35 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 4:04 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 5:14 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces | 3 hr |
| May 16, 5:22 AM CDT | Special Marine Warning | CRP | 113 min | |
| May 16, 5:34 AM CDT | Special Marine Warning | CRP | 56 min | |
| May 16, 6:18 AM CDT | Special Marine Warning | CRP | 117 min | |
| May 16, 6:23 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| May 16, 6:47 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 9:00 AM CDT | River Flood Warning | CRP | Aransas, Refugio | 5 days |
| May 16, 11:33 AM CDT | Areal Flood Warning | CRP | Nueces | 3 hr |
| May 16, 1:31 PM CDT | Areal Flood Warning | CRP | Aransas, San Patricio | 9 hr |
| May 16, 1:42 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio, San Patricio | 6 hr |
| May 16, 2:16 PM CDT | Areal Flood Warning | CRP | Nueces | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.